Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 10, NWS Caribou, ME

July 9, 2022Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 9, 2022, 3:48 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 9, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2022, 3:48 AM EDT (07:48 UTC)
In effect from
Jul 9, 2022, 8:00 AM EDT
Expired
Jul 9, 2022, 7:49 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

915 
WHUS41 KCAR 090748
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
348 AM EDT Sat Jul 9 2022

MEZ029-030-091600-
/O.NEW.KCAR.BH.S.0010.220709T1200Z-220710T0000Z/
Coastal Hancock-Coastal Washington-
348 AM EDT Sat Jul 9 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the mid to upper 70s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
2 follow-up statements
957 
WHUS41 KCAR 091621
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
1221 PM EDT Sat Jul 9 2022

MEZ029-030-100000-
/O.CON.KCAR.BH.S.0010.000000T0000Z-220710T0000Z/
Coastal Hancock-Coastal Washington-
1221 PM EDT Sat Jul 9 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...The warm air temperatures in the mid to upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

VJN
525 
WHUS41 KCAR 092349
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
749 PM EDT Sat Jul 9 2022

MEZ029-030-100800-
/O.CAN.KCAR.BH.S.0010.000000T0000Z-220710T0000Z/
/O.NEW.KCAR.BH.S.0011.220710T1200Z-220711T0000Z/
Coastal Hancock-Coastal Washington-
749 PM EDT Sat Jul 9 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...The warm air temperatures in the mid to upper 70s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the low to mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 12:26 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 9, 12:26 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1226 AM EDT Sat Jul 9 2022

.SYNOPSIS...
High pressure will build in from the northwest on Saturday then
slide south of the area Sunday into Monday. Another cold front
will begin to approach the region late Tuesday, then cross the
region on Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
1220am update...Convection has exited the area and given way to
generally clear skies. The cooler air advecting into the area
will generate lows ranging from the lower 40s in the North Woods
to mid 50s on Mount Desert Island. Saturday still looks sunny
with low humidity. No change to the highs on Saturday...or the
rather chilly lows forecast Saturday night.

Prev discussion blo...
Shwrs and tstms will end fairly quickly from NW to SE behind the
advcg cold front late this aftn to erly eve, respectively. Prior
to ending, stronger tstms may contain hail and strong winds in
addition to brief heavy downpours.

Following the cold front, clrg skies and drier air will advc
into the FA from QB ovrngt. Msly sunny skies and cool, breezy
conditions (with NW gusts up to 25 mph) can then be xpctd on
Sat as sfc high pres builds toward the FA, with a pd of SC
cldnss ovr Nrn areas durg the morn. Hi temps Sat aftn will be
5 to 10 deg below seasonal norms.
&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
High pressure will persist through the day on Sunday,
maintaining clear skies across the forecast area and
temperatures around to slightly below average for this time of
year. Low temps Saturday night will fall into the 40s across the
north and lower 50s near the coast. Some river valleys across
the North Woods may decouple earlier than the rest of the area,
and could see temperatures fall into the 30s. High temperatures
on Sunday will lift into the 70s.

Winds will shift to out of the SW Sunday night into Monday as
the high pressure begins to slide to the east. This
southwesterly flow will advect warmer temperatures into the
area, leading to low temps in the 50s and high temps in the
upper 70s across the north to lower 80s in the Bangor and
interior Downeast regions.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
A cold front will slowly push into the St. John Valley Monday
night, bringing rain showers into the area. SW flow ahead of the
front will maintain mild temperatures Monday night and warm
highs across interior Downeast on Tuesday. Temperatures will not
reach as high across the north on Tuesday as the cold front
slowly pushes through.

A second shortwave will wrap around the upper level trough
through mid-week, leading to an elongated area of low pressure
across northern New England and persistent unsettled weather.
Southwest flow aloft will lead to substantial moisture advection
at 700 mb, supporting stratiform rain Tuesday night through the
day on Thursday. Diurnal heating each afternoon will support
instability and the potential for thunderstorm development.

The progression of the upper level trough will be slow, though
uncertainty remains as to how slowly the trough will exit to the
east. GEFS members move the low out of our area the quickest,
while Canadian and EC ensemble members delay the progression.
Given the setup, leaning towards the slower solution with this
forecast, such that rain will finally dissipate and leave the
forecast area Thursday night into Friday.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR all sites as showers and storms come to an end
this evening with fropa. Cannot rule out VCSH for the first
several hours tonight before clearing around. Quick gust of
nwrly winds will accompany fropa as it moves through terminals.
By 14z Sat morning, nw winds will begin to gust again as VFR
conditions continue.

SHORT TERM:
Sat night through Mon night...VFR. Light NW winds Sat night
increasing to 5 to 10 kts Sunday with gusts to 20 kts. Winds
will become light and shift SW Sun night, then increase to 10 to
15 kts with gusts 20 to 25 kts on Mon. Winds will diminish
slightly Mon night.

Tues...VFR with a chance for thunderstorms Tues afternoon,
especially across northern terminals. SW winds 5 to 10 kts
gusting to 15 to 20 kts.

Tues night through Wed...Rain which may be heavy at times.
Generally VFR, though dips to MVFR possible in heavier rain.
Possible IFR early Wed morning at BGR/BHB in patchy fog. Winds
light and variable Tues night shifting N behind the front on Wed
at 5 to 10 kts with gusts 15 to 20 kts.

&&

.MARINE...
NEAR TERM: Winds and seas initially just below SCA thresholds
this eve will subside further below thresholds ovrngt and Fri.
Kept close to blended model guidance for fcst wv hts with Wv
pds will msly the 7 to 9 sec range with S to N propagation.

SHORT TERM: Quiet pattern to persist through the end of the
weekend. SW winds will increase into early next week, with gusts
approaching 25 kts on Monday, though seas will likely remain
below advisory levels. A cold front will cross the waters
Wednesday, bringing rain with a chance for thunder. Fog is
anticipated most of next week, especially over the coastal
waters.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Buster/VJN
Short Term...AStrauser
Long Term...AStrauser
Aviation...Buster/VJN/AStrauser
Marine...Buster/VJN/AStrauser
Hazardous weather outlook, Jul 9, 3:37 AM EDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
337 AM EDT Sat Jul 9 2022

MEZ001>006-010-011-015>017-029>032-100745-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
337 AM EDT Sat Jul 9 2022

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-100745-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
337 AM EDT Sat Jul 9 2022

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:49 PM EDTBeach Hazards StatementCARHancock, Washington24 hr

Nearby

Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.